Top
10
Doctor insights on: Excessive Tearing

Share
1

1
What can be done for an elderly person who excessively tears?

What can be done for an elderly person who excessively tears?

Epiphora: Consistent nasal infections, or narrowing of the drainage system from the inner aspect of eye to the nose with age (nasolacrimal duct) may cause excessive tearing . It may be treatable. ...Read more

3

3
What can I do about clear nasal discharge and excessive tearing?

What can I do about clear nasal discharge and excessive tearing?

Sounds like allergy: If there is also sneezing, then this would confirm hayfever or allergic rhinitis. You can try Claritin or competing brands. If there is nasal congestion, then claritin-d but not if you have blood pressure problems, heart disease, or stroke. If it is year round or severe, you may want to get allergy testing to see what you are allergic to. ...Read more

4

4
Why is there excessive tearing after eye trauma?

Why is there excessive tearing after eye trauma?

Tearing after trauma: The eye tears when it's irritated. This can occur immediately from dirt or a scratch on the surface of the eye. It can be sensitive to light and tear the next day from a bruise of the eye as well. If something is poking the eye like an eyelash the eye can tear. Finally, if the eye is having trouble closing it can dry out and tear. Most often, tearing from trauma is transient. ...Read more

5

5
Excessive tearing after eye trauma from piece of rock or dirt in it?

Excessive tearing after eye trauma from piece of rock or dirt in it?

Could be serious: A foreign body in the eye or eye trauma such as a scratch from a foreign object can produce tearing. You need to see your eye doctor right away to treat this problem and determine the extent of the injury. ...Read more

See 1 more doctor answer
6

6
Restasis, pataday, lotemax (loteprednol) and azasite ==which causes the most excessive tearing?

Restasis, pataday, lotemax (loteprednol) and azasite ==which causes the most excessive tearing?

All increase tears: The medications you have listed can all help improve tear properies in selected patients and you need to work with your eyemd to see what will work for you. Pataday is an antihistamine that helps mostly itching, but dryness associated with allergies will improve. Azasite is an antibiotic for meibomian dysfunction. Lotemax (loteprednol) quiets inflammation, and Restasis also helps with inflammation and tears. ...Read more

7

7
Restasis, pataday, lotemax (loteprednol) and azasite, which can cause the most excessive tearing?

Restasis, pataday, lotemax (loteprednol) and azasite, which can cause the most excessive tearing?

Restasis: Restasis is a drug which causes dramatically increased tearing. Lotemax (loteprednol) may cause a slight increase in tearing. Pataday will reduce tearing and Azasite has no effect on tearing. ...Read more